MAUDE Adverse Event Report: EXACTECH, INC. SPECIFIC DEVICE NOT REPORTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. SPECIFIC DEVICE NOT REPORTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-010-01-0250
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
Legal case ¿ usa (mdl no.(b)(4)) (ngg) (mmh).Patient id: (b)(6) + lk.It was reported via legal documentation that approximately 125 months after a left total knee replacement procedure, the patient has experienced prosthesis wear.No further issues or complications were reported.No additional information is available.Initial ebi surgery unable to be found.
 
Additional Manufacturer Narrative
A1-3: added patient dob, age, gender and identifier.B5: updated description summary.D-4: corrected serial number, catalogue number, udi and expiration date.D-10 changed "unk" to see h11.G4: added 501k.H4: added manufacture date.H6: added clinical code 1870.H11: added concomitant devices: 2470907 02-012-41-5050 - logic tibia traptray cem sz 5f/5t, 2456493 200-02-35 - three peg patella 35mm, 02-012-44-5011 logic tibia implant psc insert, sz 5, 11mm.
 
Event or Problem Description
It was reported via legal documentation that approximately 125 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, pain, osteolysis, synovitis, loosening of femoral and tibial tray, intraoperative fracture of femur.His left knee had become extremely painful, and he has gone on to have massive osteolysis in the distal femur and proximal tibia with loosening.He was indicated for a semi urgent revision knee replacement.Upon making arthrotomy, there was evidence of massive synovitis with osteolytic tissue.The polyethylene was removed.There was evidence of bone loss on the tibia and the femur.Both the femur and the tibia were loose, but not grossly loose.Upon removing the femur, there was massive osteolysis with a giant cavitary defect with almost no condyles, just axial condyle.While trialing, the attention from the construct caused a fracture of the medial femoral condyle given how poor his bone quality was.No other issues or complications were reported.The patient was brought to the recovery room in stable condition.No additional information is available.

Brand Name
SPECIFIC DEVICE NOT REPORTED
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key20533970
Report Number1038671-2024-04126
Device Sequence Number8284674
Product Code JWH
UDI-Device Identifier10885862001177
UDI-Public10885862001177
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2017
Device Catalogue Number02-010-01-0250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; UNK.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale